Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 63, NWS Fort Worth, TX

March 7, 2000Palo Pinto County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 7, 2000, 7:09 PM CST for Palo Pinto County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 7, 2000, 7:09 PM CST (01:09 UTC)
Expired
Mar 7, 2000, 7:45 PM CST
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Palo Pinto County, TX

What was reported inside it

TimeReportWhereRemark
Mar 7, 7:25 PM CSTThunderstorm WindGraford, TXFour outbuildings destroyed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 6:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 080111
SVRFTW
TXC363-080145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 745 PM

* AT 709 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A   
SEVERE THUNDERSTORM 11 MILES WEST OF MINERAL WELLS...MOVING EAST AT 
35 MPH.

* LOCATIONS IN THE WARNING INCLUDE MINERAL WELLS

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MINERAL WELLS AROUND 725 PM CST

DOPPLER RADAR DETECTED HAIL UP TO 1 INCH IN DIAMETER WITH THIS 
SEVERE THUNDERSTORM.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
WEDNESDAY MORNING FOR EASTERN TEXAS.

LdAT...LON 3300 9837 3272 9830 3269 9808 3299 9808

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:30 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 7, 3:30 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CST TUE MAR 7 2000

LINE OF SCATTERED THUNDERSTORMS...DEVELOPING ALONG A COLD FRONT...ARE
EXPECTED TO ARRIVE AT THE WESTERN EDGE OF FORECAST AREA AROUND 6
PM...CENTRAL SECTIONS DURING MID EVENING...LEAVING/ENDING THE REGION
SHORTLY AFTER MIDNIGHT. PROBLEMS OF THE DAY IS HOW STRONG WITH THE
STORMS BE AND HOW FAR SOUTH WILL THE LINE EXTEND. DEWPOINTS TO THE
WEST OF THE REGION WERE DECREASING THIS AFTERNOON DUE TO MIXING
WITH DRIER AIR ALOFT. THAT WILL KEEP THE LINE OF STORMS SCATTERED TO
BROKEN. THE LINE IS MOVING EAST ABOUT 35 MPH AND COULD PRODUCE BRIEF
HEAVY RAIN THOUGH RAINFALL AMOUNTS SHOULD BE RELATIVELY LOW...
GENERALLY LESS THAN ONE HALF INCH. WHILE THE BLOWING DUST SOUTHWEST
OF SAN ANGELO WILL DIMINISH THIS EVENING AS WELL AS THE STRONG
WIND...SOME DUST MAY ACCOMPANY SOME OF THE STORMS THIS EVENING NEAR
AND WEST OF WACO/TEMPLE AREA.

ONCE THE FRONT PASSES THE REGION...IT IS FORECAST TO STALL ALONG THE
GULF COAST. WEATHER FOR NORTH TEXAS WILL BE FAIR BUT WITH THE
SOUTHWEST SURFACE WIND AND DOWNSLOPE WARMING...WILL KEEP TEMPS WILL
ABOVE NORMAL FOR WEDNESDAY. THE FRONT WILL BEGIN TO BACK UP THURSDAY
FOR INCREASING CLOUDINESS AND HUMIDITY. ANOTHER WEATHER SYSTEM...
CURRENTLY MOVING INTO CALIFORNIA...WILL PUSH INTO NORTH TEXAS
FRIDAY MORNING FOR ANOTHER RISK OF THUNDERSTORMS AT THAT TIME.

DFW 55/78/49/76 7000          ACT 56/78/49/79 4000

.FTW...WIND ADVISORY THROUGH MID EVENING ALONG AND WEST OF A
SHERMAN...CORSICANA...CAMERON LINE...CAUTION ON AREA LAKES ELSEWHERE.

82

In the hours before

Special weather statement, Mar 7, 1:40 PM CST, 5 hours 29 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CST TUE MAR 7 2000

...SEVERE THUNDERSTORMS...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON
THROUGH EVENING...NORTH OF A LINE FROM SHERMAN TO DENTON...
WEATHERFORD...AND CISCO.  THE MODERATE RISK INCLUDES BRECKENRIDGE...
GAINESVILLE...AND GRAHAM.  THE REMAINDER OF NORTH CENTRAL TEXAS IS
INCLUDED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON
THROUGH EVENING...INCLUDING THE DALLAS-FORT WORTH METROPLEX...WACO...
TEMPLE...AND PARIS.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE RAPIDLY NORTHEAST
ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON AND EVENING.  A SURFACE
PACIFIC FRONT WILL ACCOMPANY THE DISTURBANCE.  A SQUALL LINE...
ALREADY IN THE FORMATIVE STAGES IN FAR WEST TEXAS THIS AFTERNOON...
WILL ACCOMPANY THE FRONT.

THE SQUALL LINE WILL MOVE ACROSS MOST OF NORTH CENTRAL TEXAS...
PRODUCING SOME MARGINALLY SEVERE WINDS GUSTS AND HAIL UP TO ABOUT ONE
INCH IN DIAMETER.  MORE INTENSE SEVERE WEATHER IS MORE LIKELY WITH
ANY STORMS THAT FORM IN ADVANCE OF THE SQUALL LINE. LARGE HAIL...
DAMAGING WINDS...AND A FEW TORNADOES COULD OCCUR WITH THESE MORE
ISOLATED STORMS. THE GREATEST RISK OF A FEW TORNADOES IS WITHIN THE
MODERATE RISK AREA. AT THIS TIME IT IS UNCLEAR HOW EXTENSIVE THE PRE-
SQUALL LINE THUNDERSTORM ACTIVITY WILL BE.

THE THREAT OF SEVERE WEATHER WILL BEGIN IN WESTERN SECTIONS
OF NORTH TEXAS AFTER 400 PM...AND MOVE INTO CENTRAL SECTIONS THIS
EVENING. THE THREAT OF SEVERE WEATHER WILL END SHORTLY AFTER SQUALL
LINE PASSAGE.  THE SQUALL LINE WILL BE NEAR A VERNON...BRECKENRIDGE
...COLEMAN LINE BY 600 PM.  IT WILL THEN MOVE NEAR A BOWIE...FORT
WORTH...KILLEEN LINE BY 900 PM...AND A BONHAM...CANTON...FRANKLIN
LINE BY MIDNIGHT.

...WIND...
SOUTHERLY WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH SUNSET ALONG
AND WEST OF A SHERMAN TO FRANKLIN LINE.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:32 PM CSTSevere Thunderstorm WarningFWDComanche, Eastland43 min
Mar 7, 6:49 PM CSTSevere Thunderstorm WarningFWDJack56 min
Mar 7, 6:57 PM CSTSevere Thunderstorm WarningFWDErath48 min
Mar 7, 7:36 PM CSTSevere Thunderstorm WarningFWDParker54 min
Mar 7, 7:40 PM CSTSevere Thunderstorm WarningFWDHamilton65 min
Mar 7, 8:45 PM CSTSevere Thunderstorm WarningFWDHood45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.